Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 403, NWS Tulsa, OK

June 16, 20116 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2011, 4:28 AM CDT for 6 counties in Oklahoma. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 4:28 AM CDT (09:28 UTC)
Expired
Jun 16, 2011, 5:30 AM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:45 AM CDTTSTM WND GST 60Drumright, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
3060 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS54 KTSA 160928
SVRTSA
OKC037-107-111-113-117-143-161030-
/O.NEW.KTSA.SV.W.0403.110616T0928Z-110616T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
428 AM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  CREEK COUNTY IN NORTHEAST OKLAHOMA
  NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA
  TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 530 AM CDT

* AT 425 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BLACKBURN TO 5 MILES NORTHWEST OF DRUMRIGHT TO 30
  MILES WEST OF SHAMROCK...MOVING EAST AT 55 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  JENNINGS...OILTON...DRUMRIGHT...CLEVELAND...TERLTON...OSAGE...
  SHAMROCK...MANNFORD...WESTPORT...DEPEW...BRISTOW...KELLYVILLE...
  SAND SPRINGS...SAPULPA...SLICK...KIEFER...PADEN...MOUNDS...
  GLENPOOL...JENKS...TULSA...BOLEY...WELTY...BEGGS...BIXBY...
  CASTLE...BROKEN ARROW...PRESTON AND OKFUSKEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.

&&

LAT...LON 3646 9659 3615 9578 3590 9578 3590 9582
      3586 9582 3585 9579 3580 9579 3538 9644
      3545 9645 3543 9649 3545 9655 3539 9654
      3542 9663 3615 9663 3616 9671
TIME...MOT...LOC 0928Z 288DEG 46KT 3637 9653 3600 9663
          3580 9705

$$
1 follow-up statement
442 
WWUS54 KTSA 160954
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 AM CDT THU JUN 16 2011

OKC037-107-111-113-117-143-161030-
/O.CON.KTSA.SV.W.0403.000000T0000Z-110616T1030Z/
CREEK OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-TULSA OK-
454 AM CDT THU JUN 16 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
TULSA...PAWNEE...SOUTHEASTERN OSAGE...NORTHERN OKMULGEE...
NORTHWESTERN OKFUSKEE AND CREEK COUNTIES...

AT 450 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OSAGE TO 9 MILES NORTH OF BRISTOW TO 10 MILES WEST OF
MILFAY...MOVING EAST AT 55 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WALNUT
CREEK STATE PARK...DEPEW...KEYSTONE STATE PARK...MILFAY...BRISTOW...
KELLYVILLE...PADEN...SAPULPA...SAND SPRINGS...GRAY...SLICK...
KIEFER...MOUNDS...BOLEY...WELTY...GLENPOOL...LIBERTY...JENKS...
MASON...CASTLE...TULSA...HECTORVILLE...BEGGS...BIXBY...OKFUSKEE...
PRESTON...LEONARD AND BROKEN ARROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.

&&

LAT...LON 3646 9659 3615 9578 3590 9578 3590 9582
      3586 9582 3585 9579 3580 9579 3538 9644
      3545 9645 3543 9649 3545 9655 3539 9654
      3542 9663 3615 9663 3616 9671
TIME...MOT...LOC 0954Z 288DEG 46KT 3630 9630 3594 9631
          3573 9669

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:02 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 16, 4:02 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
402 AM CDT THU JUN 16 2011

.DISCUSSION...
ALL NUMERICAL MODELS HAVE FAILED TO CAPTURE THE ONGOING SMALL
THUNDERSTORM COMPLEX THAT IS JUST ENTERING EASTERN OKLAHOMA. THESE
STORMS ARE EXPECTED TO CONTINUE TO ADVANCE EAST SOUTHEAST FOR AT
LEAST A FEW MORE HOURS AND WILL POSE A DAMAGING WIND THREAT.

LOOKING TO THE NORTH...THUNDERSTORM DEVELOPMENT HAS COMMENCED AS
EXPECTED FROM SOUTHERN NEBRASKA INTO EASTERN KANSAS. THESE
STORMS WILL ROLL SOUTHEAST THIS MORNING SENDING AN OUTFLOW
BOUNDARY SOUTH WHICH WILL LIKELY REINFORCE THE WARM FRONT THAT
WILL BE LYING NEAR FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. A FEW STORMS WILL BE POSSIBLE LATER THIS AFTERNOON
NEAR THESE BOUNDARIES.

BEYOND TODAY...WILL MAINTAIN THE DRY FORECAST THROUGH MONDAY WITH
SILENT 10 POPS BUT WITH MUCH TREPIDATION. THE FRONTAL BOUNDARY IS
EXPECTED TO BE LYING NOT FAR TO OUR NORTH THROUGH MUCH OF THIS
PERIOD AND NEAR DAILY MCS ACTIVITY WILL OCCUR IN ITS VICINITY. IT
IS CERTAINLY PLAUSIBLE THAT SOME OF THESE STORMS COULD MAKE A
BORDER CROSSING AT SOME POINT...MAINLY DURING THE LATE NIGHT/EARLY
MORNING TIMEFRAMES. DO NOT FEEL IT WARRANTS A 20 POP IN ANY ONE
PERIOD JUST YET...BUT WILL NEED TO WATCH THE EVOLUTION AND
PROGRESSION OF STORM COMPLEXES TO OUR NORTH THE NEXT SEVERAL
NIGHTS.

OTHERWISE...UNSEASONABLY HOT WEATHER WILL CONTINUE THROUGH MONDAY
WITH A FEW PLACES POSSIBLY SEEING TRIPLE DIGIT HIGHS AT LEAST
FRIDAY AND SATURDAY. RAIN CHANCES WILL INCREASE MARKEDLY BY NEXT
TUESDAY AND CONTINUE THROUGH AT LEAST WEDNESDAY AS A POTENT UPPER
LEVEL SYSTEM EJECTS NORTHEAST FROM THE ROCKIES INTO THE CENTRAL
AND NORTHERN PLAINS. THIS WILL ALLOW A COLD FRONT TO DROP SOUTH
INTO OUR AREA WHERE IT IS LIKELY TO HANG OUT FOR SEVERAL DAYS. THE
ADDED CLOUDS AND PRECIPITATION WILL ALSO RESULT IN COOLER
TEMPERATURES...WITH READINGS LIKELY TO BE CLOSE TO NORMAL FOR THE
FIRST TIME THIS MONTH.

STAYED CLOSE TO THE WARMER NAM MOS THE NEXT COUPLE DAYS AND THE
WARMER ECMWF IN THE EXTENDED. THE GFS MOS TEMPERATURES CONTINUE TO
BE MUCH TOO COOL AT SEVERAL LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   98  77  99  78 /  20  10  10  10
FSM   98  72  99  73 /  20  10  10  10
MLC   97  75  98  76 /  20  10  10  10
BVO   97  73  98  74 /  20  10  10  10
FYV   92  72  93  73 /  30  10  10  10
BYV   92  71  93  72 /  20  10  10  10
MKO   96  73  97  74 /  40  10  10  10
MIO   94  74  95  75 /  20  10  10  10
F10   97  75  98  76 /  30  10  10  10
HHW   96  75  97  75 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...10
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 16, 2:55 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT THU JUN 16 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
255 AM CDT THU JUN 16 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...OVERNIGHT.
SEVERE THUNDERSTORM.
        RISK...LIMITED.
        AREA...WEST OF HIGHWAY 75 IN EASTERN OKLAHOMA.
        ONSET..AROUND 4 AM.

THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL OKLAHOMA ARE EXPECTED
TO MOVE INTO EASTERN OKLAHOMA AROUND 4 AM. THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 60 MPH
AND LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY...MAINLY ACROSS
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...AS A WARM FRONT
LIFTS NORTHWARD ACROSS THE AREA. THEREAFTER...HOT AND BREEZY
CONDITIONS WILL ENVELOPE THE AREA FRIDAY THROUGH THE WEEKEND.
THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK AS THE NEXT FRONTAL
BOUNDARY APPROACHES THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:26 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
Jun 16, 5:27 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more63 min
Jun 16, 6:05 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Mayes, Muskogee, Rogers, Sequoyah and 1 more55 min
Jun 16, 6:49 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee37 min
Jun 16, 7:19 AM CDTSpecial Weather StatementTSAMuskogee26 min
Jun 16, 11:17 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee15 min
Jun 16, 11:36 AM CDTSpecial Weather StatementTSAOsage54 min
Jun 16, 1:01 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington59 min
Jun 16, 1:18 PM CDTTornado WarningTSAOsage, Washington27 min
Jun 16, 1:54 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington51 min
Jun 16, 2:04 PM CDTSpecial Weather StatementTSAOsage26 min
Jun 16, 2:17 PM CDTSpecial Weather StatementTSAOsage28 min
Jun 16, 2:48 PM CDTSpecial Weather StatementTSANowata, Rogers, Tulsa, Washington57 min
Jun 16, 2:58 PM CDTSpecial Weather StatementTSAKay32 min
Jun 16, 3:04 PM CDTSpecial Weather StatementTSADelaware26 min
Jun 16, 3:11 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes28 min
Jun 16, 3:17 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington28 min
Jun 16, 3:52 PM CDTSpecial Weather StatementTSANowata23 min
Jun 16, 3:54 PM CDTSpecial Weather StatementTSAWashington36 min
Jun 16, 4:06 PM CDTSpecial Weather StatementTSADelaware24 min
Jun 16, 4:09 PM CDTSevere Thunderstorm WarningTSADelaware30 min
Jun 16, 4:38 PM CDTSpecial Weather StatementTSAWashington37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.